Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at May 19, 2008, 3:12 PM EDT for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina; Wise County, City of Norton, Virginia. It took effect at May 20, 2008, 12:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 3:12 PM EDT (19:12 UTC)
- In effect from
- May 20, 2008, 12:00 AM EDT
- Expired
- May 20, 2008, 4:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 191912 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 312 PM EDT MON MAY 19 2008 ...WINDY CONDITIONS LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON... .A STORM SYSTEM WILL MOVE FROM THE MISSOURI VALLEY TO THE LOWER OHIO AND TENNESSEE VALLEYS TONIGHT AND TUESDAY. PRESSURE GRADIENTS WILL TIGHTEN IN ADVANCE OF THE SYSTEM PRODUCING WINDY CONDITIONS ACROSS THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-200315- /O.NEW.KMRX.WI.Y.0015.080520T0400Z-080520T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE 312 PM EDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 005-006-008-200315- /O.NEW.KMRX.LW.Y.0011.080520T0400Z-080520T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE... GATE CITY...LEBANON...ABINGDON 312 PM EDT MON MAY 19 2008 /212 PM CDT MON MAY 19 2008/ ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM EDT /3 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM EDT /3 PM CDT/ TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH BY TUESDAY AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
3 follow-up statements
000 WWUS74 KMRX 200217 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1017 PM EDT MON MAY 19 2008 ...WINDY CONDITIONS LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON... .A WEATHER DISTURBANCE WILL MOVE INTO THE LOWER OHIO AND TENNESSEE VALLEYS TONIGHT AND TUESDAY. IN ADVANCE OF THE DISTURBANCE...WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION...ESPECIALLY OVER HIGHER ELEVATIONS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-201030- /O.CON.KMRX.WI.Y.0015.080520T0400Z-080520T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE 1017 PM EDT MON MAY 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 005-006-008-201030- /O.CON.KMRX.LW.Y.0011.080520T0400Z-080520T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE... GATE CITY...LEBANON...ABINGDON 1017 PM EDT MON MAY 19 2008 /917 PM CDT MON MAY 19 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 35 MPH LATE TONIGHT...BECOMING WEST TO NORTHWEST 10 TO 20 MPH BY TUESDAY AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
000 WWUS74 KMRX 200804 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 404 AM EDT TUE MAY 20 2008 ...WINDY CONDITIONS THROUGH EARLY THIS AFTERNOON... .A WEATHER DISTURBANCE WILL MOVE EAST ACROSS THE LOWER OHIO AND TENNESSEE VALLEYS EARLY TODAY. IN ADVANCE OF THE DISTURBANCE...WINDY CONDITIONS HAD DEVELOPED ACROSS THE REGION...ESPECIALLY OVER HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG AND GUSTY WINDS MAY DIMINISH BY EARLY TO MID AFTERNOON. MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN THE HIGHER ELEVATIONS TODAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-201800- /O.CON.KMRX.WI.Y.0015.000000T0000Z-080520T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE 404 AM EDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH ...THEN BECOME WEST TO NORTHWEST AT 15 TO 25 MPH BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 005-006-008-201800- /O.CON.KMRX.LW.Y.0011.000000T0000Z-080520T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE... GATE CITY...LEBANON...ABINGDON 404 AM EDT TUE MAY 20 2008 /304 AM CDT TUE MAY 20 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH...THEN BECOME WEST TO NORTHWEST 10 TO 20 MPH BY LATE AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ TG
000 WWUS74 KMRX 201352 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 952 AM EDT TUE MAY 20 2008 ...WINDY CONDITIONS THROUGH EARLY THIS AFTERNOON... .A WEATHER DISTURBANCE WILL MOVE FROM THE CENTRAL APPALACHIANS TO THE EAST COAST TODAY. THE TIGHT PRESSURE GRADIENTS AROUND THIS SYSTEM WILL KEEP WINDY CONDITIONS ACROSS THE SOUTHERN APPALACHIANS... ESPECIALLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE STRONG AND GUSTY WINDS WILL DIMINISH BY EARLY TO MID AFTERNOON. MOTORISTS SHOULD USE CAUTION WHILE DRIVING IN THE HIGHER ELEVATIONS TODAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ002-202000- /O.CON.KMRX.WI.Y.0015.000000T0000Z-080520T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...WISE 952 AM EDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO 45 MPH WILL BECOME WEST TO NORTHWEST AT 15 TO 25 MPH BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 005-006-008-202000- /O.CON.KMRX.LW.Y.0011.000000T0000Z-080520T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE... GATE CITY...LEBANON...ABINGDON 952 AM EDT TUE MAY 20 2008 /852 AM CDT TUE MAY 20 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. SOUTHWEST WINDS BETWEEN 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BECOME WEST TO NORTHWEST 10 TO 20 MPH BY LATE THIS AFTERNOON. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at May 19, 2:43 PM EDT, 29 minutes earlier.
Area forecast discussion, May 19, 2:43 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EDT MON MAY 19 2008
.SHORT TERM...(TONIGHT AND TUESDAY)...AN ALBERTA-TYPE SYSTEM WILL
MOVE SOUTHEAST FROM NORTHWEST MISSOURI TO SOUTHERN KENTUCKY-VIRGINIA
LATE TONIGHT AND TUESDAY. ASSOCIATED UPPER JET WILL MOVE ACROSS THE
OHIO VALLEY WHICH WILL PLACE THE FORECAST AREA UNDER DIVERGENCE
ALOFT...MAINLY NORTHERN AREAS...FOR TUESDAY MORNING. FAIRLY DECENT
ISENTROPIC LIFT WILL MOVE ACROSS THE NORTHERN THIRD OF THE AREA AS
WELL OVERNIGHT. MAIN LIMITING FACTOR IS MOISTURE WITH DEWPOINTS IN
THE UPPER 40S AND MID 50S...BUT SHOULD BE SUFFICIENT TO PRODUCE
ELEVATED CONVECTION AHEAD OF FROPA.
IF MOISTURE AVAILABILTY WAS GREATER...I WOULD BE CONCERNED FOR
SEVERE POTENTIAL. MAY STILL SEE ISOLATES STRONG STORMS WILL SMALL
HAIL AND GUSTS UP TO 35-40KTS. BESIDES THE CONVECTION...TIGHTENING
PRESSURE GRADIENTS WILL PRODUCE 850MB WINDS OF 50KTS+ LATE TONIGHT
AND TUESDAY MORNING. HAVE ISSUED A WIND ADVISORY FOR THE MOUNTAINS
AND LAKE WIND ADVISORY ELSEWHERE FROM 04Z-20Z TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...SIGNIFICANT
UNCERTAINTY IN THE DETAILS EARLY ON AS MODELS INDICATE SOME WEAK
SHORT WAVE ENERGY MOVING THROUGH EASTERN UPPER TROUGH MAY AFFECT THE
AREA. FIRST MAY BRING SOME SHOWERS TUESDAY NIGHT ESPECIALLY
NORTH...WILL CARRY SLIGHT CHANCE POPS. LATEST GFS RATHER BULLISH ON
CHANCES FOR PRECIP WITH SECOND AFFECTING THE AREA ON THURSDAY.
HOWEVER...GIVEN LACK OF SUPPORT FROM OTHER MODELS WILL JUST CARRY A
SLIGHT CHANCE POP FOR SOUTH AND CENTRAL. UPPER RIDGE FORECAST TO
GRADUALLY BUILD EAST AND WILL TAKE CONTROL FOR THE LATTER
PERIODS...SO WILL GO DRY FOR FRIDAY THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 60 80 56 76 51 / 20 30 20 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 79 50 73 49 / 40 40 20 10 10
OAK RIDGE, TN 53 79 51 74 49 / 40 50 20 10 10
TRI CITIES AIRPORT, TN 52 72 50 69 43 / 50 60 20 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
LAKE WIND ADVISORY FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 4 PM
EDT /3 PM CDT/ TUESDAY FOR THE FOLLOWING ZONES: ANDERSON...
BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...GRAINGER...
HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...
LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
TN...SEQUATCHIE...SULLIVAN...UNION...WASHINGTON TN...WEST
POLK.
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR THE
FOLLOWING ZONES: WISE.
LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT TUESDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON.
&&
DH/LDWHazardous weather outlook, May 19, 5:10 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 510 AM EDT MON MAY 19 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-200915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 510 AM EDT MON MAY 19 2008 /410 AM CDT MON MAY 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT JUST TO OUR SOUTH TODAY WILL LIFT NORTH AS A WARM FRONT...AS LOW PRESSURE DEVELOPS OVER THE MID MISSISSIPPI VALLEY REGION THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE WARM FRONT...THEN TRACK SOUTHEAST INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS EARLY TUESDAY MORNING. A FEW OF THE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH THE MAIN THREATS BEING GUSTY WINDS UP TO 50 MPH...AND HAIL UP TO PENNY SIZE. LOCALLY HEAVY RAINS UP TO ONE INCH COULD ALSO OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
In the hours before
Local storm report, May 19, 2:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM EDT MON MAY 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 SW MOSHEIM 36.17N 82.98W
05/18/2008 GREENE TN LAW ENFORCEMENT
ONE TREE DOWN ON SHEFFY HOLLOW RD. REPORTED BY DISPATCH.
0645 PM TSTM WND DMG 9 NE PIKEVILLE 35.70N 85.08W
05/18/2008 BLEDSOE TN LAW ENFORCEMENT
TREE DOWN ON POWERLINES ON MILLER RD. REPORTED BY
DISPATCH.
0720 PM TSTM WND DMG 6 SSW DAYTON 35.41N 85.05W
05/18/2008 HAMILTON TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN. REPORTED BY DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:27 PM EDT | Tornado Warning | MRX | Bradley, Polk | 33 min |
| May 19, 3:12 PM EDT | Lake Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 25 hr |
Nearby
Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Wind Advisories in Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.